Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 44, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 6, 2010, 5:56 PM MDT for Cheyenne County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2010, 5:56 PM MDT (23:56 UTC)
- Expired
- Jul 6, 2010, 6:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:14 PM MDT | HAIL 0.5 | 3 N Sidney, NE | SOME PEA SIZED. |
| Jul 6, 6:27 PM MDT | HAIL 0.5 | 8 Ne Sidney, NE | GROUND IS COVERED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WFUS55 KCYS 062356 TORCYS NEC033-070045- /O.NEW.KCYS.TO.W.0044.100706T2356Z-100707T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 556 PM MDT TUE JUL 6 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 645 PM MDT * AT 552 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR SIDNEY. DOPPLER RADAR SHOWED THIS TORNADO MOVING TO THE NORTHEAST AT 20 MPH. THIS WARNING EXTENDS THE EARLIER TORNADO WARNING THAT WAS IN EFFECT FOR WESTERN CHEYENNE COUNTY. * LOCATIONS IMPACTED INCLUDE... SIDNEY GURLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4137 10296 4125 10278 4112 10303 4118 10311 TIME...MOT...LOC 2354Z 225DEG 17KT 4118 10300 $$ MSW
2 follow-up statements
596 WWUS55 KCYS 070012 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT TUE JUL 6 2010 NEC033-070045- /O.CON.KCYS.TO.W.0044.000000T0000Z-100707T0045Z/ CHEYENNE NE- 612 PM MDT TUE JUL 6 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHEYENNE COUNTY UNTIL 645 PM MDT... AT 602 PM MDT...TRAINED WEATHER SPOTTERS REPORTED STRONG ROTATION IN THE CLOUDS ON THE EAST SIDE OF SIDNEY. A TORNADO IS POSSIBLE AT ANY TIME FROM THIS SEVERE THUNDERSTORM. THE SEVERE THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH. IN ADDITION...AT 556 PM THE SIDNEY AIRPORT RECORDED A THUNDERSTORM OUTFLOW WIND GUSTS TO 71 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL CHEYENNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS POSSIBLE JUST TO THE EAST OF SIDNEY. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS... MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4119 10306 4121 10285 4112 10303 4113 10304 TIME...MOT...LOC 0007Z 225DEG 17KT 4120 10292 $$ MSW
872 WWUS55 KCYS 070042 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 642 PM MDT TUE JUL 6 2010 NEC033-070052- /O.EXP.KCYS.TO.W.0044.000000T0000Z-100707T0045Z/ CHEYENNE NE- 642 PM MDT TUE JUL 6 2010 ...THE TORNADO WARNING FOR CENTRAL CHEYENNE COUNTY HAS BEEN CANCELLED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR SOUTHEAST CHEYENNE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR THE WESTERN NEBRASKA PANHANDLE. LAT...LON 4119 10306 4121 10285 4112 10303 4113 10304 TIME...MOT...LOC 0042Z 225DEG 17KT 4130 10274 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:49 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 6, 2:49 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT TUE JUL 6 2010
.SHORT TERM...TONIGHT THROUGH THURSDAY...CURRENT KCYS RADAR LOOP
SHOWS TSTORMS DEVELOPING NORTH OF A COLD FRONTAL BOUNDARY
WHICH BASICALLY EXTENDS ALONG I80 FROM LARAMIE TO JUST NORTH OF
SIDNEY NEBRASKA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9
PM TONIGHT FOR LARGE HAIL AND THE POTENTIAL FOR DAMAGING WINDS
LATER...THEREFORE WILL KEEP DISCUSSION BRIEF. EXPECT SINGLE CELL
TSTORMS TO GRADUALLY BECOME MORE ORGANIZED WITH SUPER CELL
DEVELOPMENT LIKELY BY LATER THIS AFTERNOON. AS COLD POOL INTENSITY
STRENGTHENS BY EARLY THIS EVENING...EXPECT TSTORMS TO BECOME MORE
WIDESPREAD WITH BOW ECHO AND SQUALL LINE FORMATION
EXPECTED...ESPECIALLY ACROSS FAR EASTERN WYOMING AND INTO WESTERN
NEBRASKA. HEAVY RAINFALL WITH THEN BECOME A MAJOR CONCERN SINCE
MANY AREAS SOUTH OF THE PINE RIDGE HAVE ALREADY RECEIVED 2 TO 4
INCHES OF RAINFALL LAST WEEKEND...PLEASE SEE HYDROLOGY SECTION FOR
MORE INFORMATION. MODELS SHOW THE COLD FRONT PUSHING SOUTH OF THE
AREA TONIGHT RESULTING IN MUCH COOLER CONDITIONS ACROSS THE AREA
ON WEDNESDAY AND POSSIBLY LINGERING INTO THURSDAY. HIGH TEMPS MAY
STRUGGLE TO REACH 60 ACROSS THE HIGH PLAINS WITH MID TO UPPER 60S
ACROSS WESTERN NEBRASKA. INCLUDED PATCHY FOG IN THE FORECAST FOR
LATE TONIGHT AND EARLY WEDNESDAY ACROSS LARAMIE AND PORTIONS OF
ALBANY COUNTY AS A LOW STRATUS DECK SETTLES OVER THE AREA MAINLY
EAST OF THE LARAMIE RANGE. SHOWERS AND AFTERNOON TSTORMS ARE
EXPECTED TO CONTINUE...ESPECIALLY IN THE MOUNTAINS AND NEAR THE
COLORADO BORDER WEDNESDAY AND THURSDAY WITH A RELATIVELY STRONG
UPPER LEVEL JET REMAINING OVER THE AREA ALONG WITH DAYTIME
INSTABILITY. HOWEVER...THE SEVERE WEATHER POTENTIAL IS MINIMAL
WEDNESDAY AND THURSDAY DUE TO THE COOLER TEMPS AND LOW CLOUDS.
LOWERED MAX TEMPS WEDNESDAY AND THURSDAY A FEW MORE DEGREES.
INCREASED POP TONIGHT ACROSS THE WHOLE AREA...AND WEDNESDAY AND
THURSDAY ALONG THE COLORADO BORDER.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...LEANED TOWARDS THE
ECMWF FOR THE EXTENDED FORECAST. WEST FLOW WILL CONTINUE ALOFT ON
FRI AND FRI NIGHT AS THE UPPER RIDGE WEAKENS AND FLATTENS OUT. AN
UPPER TROUGH WILL REMAIN OFF THE WEST COAST AT THIS TIME. DIURNAL
THUNDERSTORMS WILL CONTINUE ONCE AGAIN ON FRI. FOR SAT...THE UPPER
TROUGH WILL BEGIN TO MOVE INLAND. WARMER TEMPERATURES WILL OCCUR
OVER THE CWA AND MOST OF THE AREA WILL BE CAPPED...WITH THE
EXCEPTION OF THE NORTHERN ZONES...WHERE A SLIGHT CHANCE OF LATE
DAY THUNDERSTORMS WILL STILL BE POSSIBLE. THE UPPER TROUGH MOVING
INLAND FROM THE WEST COAST WILL WEAKEN ON SUN AND SUN NIGHT AS IT
CONTINUES TO PUSH EASTWARD. 500 MB HEIGHTS WILL DECREASE OVER THE
CWA ON SUNDAY AND AFTERNOON INSTABILITY ALONG WITH MID LEVEL
MOISTURE WILL RESULT IN A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE FORECAST AREA. FINALLY FOR MON...THE WEAKENED UPPER
TROUGH AXIS WILL MOVE ACROSS THE CWA WITH NW FLOW DEVELOPING ALOFT
AFTER THE TROUGH PASSES. A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE UPPER TROUGH. HIGH
TEMPERATURES WILL BE FROM 4 TO 9 DEGREES BELOW NORMAL ON FRI...AND
AROUND NORMAL FOR SAT THROUGH TUES.
&&
.AVIATION...18Z TAFS...CHALLENGE THIS PERIOD WILL BE THE
INITIATION OF THUNDERSTORMS FOR ALL THE SITES. BELIEVE TOWERING
CUMULUS WILL FORM BY 20Z ACROSS THE AREA. CURRENT VISIBLE
SATELLITE SUPPORTS THIS REASONING AS CUMULUS CLOUDS ARE ALREADY
FORMING OFF OF THE MOUNTAINS. THUNDERSTORMS WILL FIRST FORM OVER
THE WESTERN SITES DURING MID AFTERNOON AND WORK THEIR WAY EASTWARD
DURING THE LATE AFTERNOON AND EVENING. MEANWHILE WINDS WILL BE
FROM THE EAST OVERNIGHT CAUSING LOW STRATUS TO LINGER WELL INTO
MID DAY TOMORROW. IFR AND LIFR CONDITIONS WILL RESULT AFTER
MIDNIGHT.
&&
.FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN MINIMAL THROUGH THE
WEEK WITH HEAVY RAINFALL AND COOLER TEMPERATURES EXPECTED BY
WEDNESDAY. THERE IS A DAILY CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH NEXT WEEKEND
AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE ROCKIES.
ALTHOUGH THE FUELS ACROSS THE NORTHERN LARAMIE RANGE EASTWARD INTO
THE HIGH PLAINS HAVE PARTIALLY CURED...HUMIDITIES WILL REMAIN
HIGH WITH MORE PRECIP EXPECTED THIS WEEK.
&&
.HYDROLOGY...UPSTREAM RELEASES FROM RESERVOIRS IN EASTERN WYOMING
WILL KEEP THE NORTH PLATTE RIVER NEAR HENRY NEBRASKA JUST ABOVE
FLOOD STAGE FOR MUCH OF THE UPCOMING WEEK.
OTHERWISE...MAIN CONCERN WILL BE FOR HEAVY RAIN POTENTIAL ACROSS
FAR EASTERN WYOMING AND THE PANHANDLE OF NEBRASKA LATE THIS
AFTERNOON THROUGH TONIGHT AS THUNDERSTORMS BECOME WIDESPREAD. MUCH
OF THE SOUTHERN PANHANDLE HAS RECEIVED 2 TO 4 INCHES OF RAIN OVER
THE PAST FEW DAYS...AND ADDITIONAL RAINFALL OVER THE ALREADY
SATURATED SOIL CONDITIONS MAY AGGRAVATE SFC FLOODING. SO...GIVEN
QPF VALUES IN THE 0.75 TO 1.25 INCH RANGE...AND LIKELY LOCALLY
MORE WITHIN THE HEAVIEST STORMS...WILL CONTINUE A FLASH FLOOD
WATCH THROUGH 07/12Z. SOME LOCATIONS MAY RECEIVE FLASH FLOODING
WITH AS LITTLE AS A HALF AN INCH OF RAINFALL DUE TO VERY SATURATED
CONDITIONS NEAR THE NORTH PLATTE RIVER VALLEY AND POINTS SOUTH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM/AVIATION...LUNDQUISTHazardous weather outlook, Jul 6, 2:08 PM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT TUE JUL 6 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115>119- 071130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 208 PM MDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AND THEN CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE WESTERN NEBRASKA PANHANDLE AS WELL AS GOSHEN...PLATTE AND LARAMIE COUNTIES IN SOUTHEAST WYOMJING. HEAVY RAIN WILL INCREASE THE FLOODING POTENTIAL...ESPECIALLY IN THE NEBRASKA PANHANDLE WHERE SATURATED SOIL CONDITIONS EXIST. A FLASH FLOOD WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE THROUGH 6 AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>114-071130- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 208 PM MDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jul 6, 5:10 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
07/06/2010 E0.50 INCH LARAMIE WY PUBLIC
&&
BCHAPMANLocal storm report, Jul 6, 5:19 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TORNADO 8 S POTTER 41.10N 103.31W
07/06/2010 CHEYENNE NE PUBLIC
TORNADO REPORTED ON THE GROUND NEAR ROAD 12 SOUTH OF
POTTER BY PUBLIC.
0506 PM TORNADO 8 S POTTER 41.10N 103.31W
07/06/2010 CHEYENNE NE PUBLIC
TORNADO REPORTED ON THE GROUND NEAR ROAD 12 SOUTH OF
POTTER BY PUBLIC.
&&
DSIUTASpecial weather statement, Jul 6, 5:41 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 541 PM MDT TUE JUL 6 2010 NEZ021-055-070045- CHEYENNE NE-MORRILL NE- 541 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND EXTREME NORTHEASTERN CHEYENNE COUNTIES UNTIL 645 PM MDT... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF LISCO...OR 29 MILES NORTHEAST OF SIDNEY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL SOUTHEASTERN MORRILL COUNTY THROUGH 645 PM MDT RURAL EASTERN MORRILL COUNTY THROUGH 645 PM MDT THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Special weather statement, Jul 6, 5:42 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT TUE JUL 6 2010 WYZ104-105-109-110-070045- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 542 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON AND NORTHWESTERN ALBANY COUNTIES UNTIL 645 PM MDT... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF DIFFICULTY...OR 46 MILES EAST OF RAWLINS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BIG CHARLIE LAKES AROUND 645 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jul 6, 5:48 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 7 WNW SIDNEY 41.17N 103.09W
07/06/2010 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
HEAVY RATE OF HAIL REPORTED.
&&
DSIUTASpecial weather statement, Jul 6, 5:51 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 551 PM MDT TUE JUL 6 2010 NEZ002-003-070045- BOX BUTTE NE-DAWES NE- 551 PM MDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND NORTHEASTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PINE RIDGE TO HEMINGFORD...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... SAND CANYON AROUND 600 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:42 AM MDT | Flash Flood Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 23 hr |
| Jul 6, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 57 min |
| Jul 6, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 43 min |
| Jul 6, 5:15 PM MDT | Tornado Warning | CYS | Cheyenne, Kimball | 45 min |
| Jul 6, 5:30 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 6 min |
| Jul 6, 5:55 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 23 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.